[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1997

Systemic Contact Dermatitis Caused by Systemic Corticosteroid Use

Author Affiliations

Department of Dermatology Hyogo Medical Center for Adults 13-70, Kitaoji-cho Akashi, Japan 673

Noriko Araki

Akashi

Kobe, Japan

Arch Dermatol. 1997;133(8):1053-1054. doi:10.1001/archderm.1997.03890440137029
Abstract

Adelayed-type generalized skin eruption after systemic corticosteroid administration is rare. We describe a patient with systemic contact dermatitis caused by corticosteroid use.

Report of a Case.  A 62-year-old woman had a history of a burn treated with ointment containing hydrocortisone in 1990. No adverse effects were noted. In 1992, she was given an intra-articular injection of methylprednisolone acetate in the knee because of arthrosis. On that evening she developed erythema around the neck.In January 1994, because of sudden deafness, she was given an intravenous injection of hydrocortisone sodium phosphate, 500 mg, for 2 days, and then developed erythema on the neck, trunk, and thighs in the evening on the first day of injection. Methylprednisolone sodium succinate was substituted for the hydrocortisone. The eruption developed into a generalized rash. The methylprednisolone treatment was discontinued and the eruption resolved. She was referred to us for an evaluation of the eruption.The

First Page Preview View Large
First page PDF preview
First page PDF preview
×